Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 307, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2006, 2:35 PM CDT for Hardeman County, McNairy County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2006, 2:35 PM CDT (19:35 UTC)
- Expired
- May 9, 2006, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:00 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 9, 11:00 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT TUE MAY 9 2006 .UPDATE... ISSUED EARLIER UPDATES FOR PRECIP TRENDS AND SEVERE THUNDERSTORM WATCH 314. TRIMMED HIGH TEMPS DOWN ACROSS AREAS TO BE AFFECTED BY CONVECTION AND RAISED TO LIKELY POPS. ALTHOUGH CONVECTION IS MOVING INTO MORE STABLE AIR...DOESNT SEEM TO BE LOSING ITS PUNCH QUITE YET. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, May 9, 10:18 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1018 AM CDT TUE MAY 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101730- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1018 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID- SOUTH TODAY AND TONIGHT. A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL ARKANSAS WILL MOVE ACROSS THE MID-SOUTH THROUGH THE AFTERNOON HOURS. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE PRIMARY THREATS THROUGH ABOUT 3 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM FOR WEST TENNESSEE...THE MISSOURI BOOTHEEL AND MUCH OF NORTHEAST ARKANSAS. AN AREA OF LOW PRESSURE AND ASSOCIATED STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE MID SOUTH LATER TONIGHT. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP IN ADVANCE OF THIS SYSTEM MAINLY AFTER MIDNIGHT. AN UNSTABLE AIRMASS COMBINED WITH STRENGTHENING WIND FIELDS WILL ALLOW SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WITH THIS SYSTEM WILL BE AFTER MIDNIGHT...MAINLY ALONG AND WEST OF A DYERSBURG TO MEMPHIS TO CLARKSDALE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE ONGOING ACROSS THE MID SOUTH WEDNESDAY MORNING AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE DAY. THE ATMOSPHERE WILL REMAIN UNSTABLE AND WIND FIELDS WILL REMAIN STRONG. THIS WILL SUPPORT THE CONTINUATION OF SEVERE WEATHER THROUGH WEDNESDAY...ESPECIALLY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS SHOULD COME TO AN END WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA...AND WILL BE POSSIBLE ACROSS THE REST OF THE MID-SOUTH THROUGH WEDNESDAY EVENING.
In the hours before
Local storm report, May 9, 10:30 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
&&
MRMLocal storm report, May 9, 11:08 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
1052 AM HAIL LAFE 36.21N 90.50W
05/09/2006 M0.75 INCH GREENE AR TRAINED SPOTTER
&&Local storm report, May 9, 11:26 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
1052 AM HAIL LAFE 36.21N 90.50W
05/09/2006 M0.75 INCH GREENE AR TRAINED SPOTTER
1117 AM HAIL ARBYRD 36.05N 90.24W
05/09/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
&&Local storm report, May 9, 12:07 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
1052 AM HAIL LAFE 36.21N 90.50W
05/09/2006 M0.75 INCH GREENE AR TRAINED SPOTTER
1100 AM HAIL MARMADUKE 36.19N 90.39W
05/09/2006 E0.88 INCH GREENE AR TRAINED SPOTTER
WINDSHIELD BROKEN FROM LARGE HAIL
1117 AM HAIL ARBYRD 36.05N 90.24W
05/09/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
&&Special weather statement, May 9, 12:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CDT TUE MAY 9 2006 TNZ048-049-091800- LAUDERDALE TN-TIPTON TN- 1228 PM CDT TUE MAY 9 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND TIPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ASHPORT TO 9 MILES SOUTHWEST OF FULTON AT 1228 PM CDT...MOVING SOUTHEAST AT 30 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 9, 1:34 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
1052 AM HAIL LAFE 36.21N 90.50W
05/09/2006 M0.75 INCH GREENE AR TRAINED SPOTTER
1100 AM HAIL MARMADUKE 36.19N 90.39W
05/09/2006 E0.88 INCH GREENE AR TRAINED SPOTTER
WINDSHIELD BROKEN FROM LARGE HAIL
1117 AM HAIL ARBYRD 36.05N 90.24W
05/09/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0125 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
05/09/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:52 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 30 min |
| May 9, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 26 min |
| May 9, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 39 min |
| May 9, 1:47 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 43 min |
| May 9, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 28 min |
| May 9, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 42 min |
| May 9, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 43 min |
| May 9, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 22 min |
| May 9, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 44 min |
| May 9, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 45 min |
| May 9, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 36 min |
| May 9, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 51 min |
| May 9, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 39 min |
| May 9, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 52 min |
| May 9, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 51 min |
| May 9, 3:50 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 40 min |
| May 9, 10:10 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 35 min |
| May 9, 10:31 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 44 min |
| May 9, 10:40 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Lawrence | 50 min |
| May 9, 11:53 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 52 min |
| May 9, 12:12 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.